Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffer from gas after food poisoning. Prescribed Omez. Causes urge of bowel movement, abdominal cramps and bloating sensation. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hi Doctor,

I have been suffering from gases from the last couple of months. The problem started after a food poisoning infection which I had earlier. Met a doctor and she had prescribed the below medicines:
1. Cap Omez 40 mg 5 days
2. Tab Oflox-Oz 3days

I took these medicines and it was cured for a while. But now Iam facing the problem again.
Also this causes an urge to have a bowel movement within some time after a meal, associated with cramps in the abdomen and bloating sensation.

Could you please help me,

Posted Tue, 9 Jul 2013 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 1 hour later

Thanks for contacting Healthcare Magic.

You obviously had an episode of acute gastroenteritis, following which many people develop persistent GI dysfunction either due to post infectious IBS or lactose intolerance.

I will advise you to
1. Stop taking milk and juices. You can take curd, lassi and fruits.
2. Take OFLOX-OZ twice a day for 5 days. 3 day treatment is not sufficient.
3. Also take some probiotic medicine which helps in maintaining helpful bacterial population in the gut. A good probiotic is VSL#3 that you can take twice a day.

I think these measures will help you.

Best wishes,

Dr Dinesh Singal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor